MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-17 ADVANCED; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY-17 ADVANCED; CATHETER, PERCUTANEOUS
Model Number MC17215045X-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation found that an in-house guidewire was unable to be advanced into the lumen of the returned headway microcatheter, which is consistent with the alleged product issue.Further investigation found the lumen to not be fully flared at the hub joint, an exposed and protruding braid in the lumen, and delaminated ptfe in the lumen, which would have caused or contributed to the guidewire advancement issue.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the lumen flaring issue, exposed braid, and delaminated ptfe, but these conditions are consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
It was reported that the coil would not advance past the hub of the microcatheter.The microcatheter and coil were both removed from the patient without any adverse events.There was no patient injury.When the device was received for evaluation, the investigation findings found the lumen to not be fully flared at the hub joint with exposed braid in the lumen, and delaminated ptfe was in the lumen.

Brand Name
HEADWAY-17 ADVANCED
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24396990
Report Number2032493-2026-00107
Device Sequence Number9861918
Product Code DQY
UDI-Device Identifier00842429117446
UDI-Public(01)00842429117446(11)250109(17)271231(10)0000865516
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K101542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC17215045X-AL
Device Lot Number0000865516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale